Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
138 Doctors are Online

Have psychogenic ED. Cialis ineffective. Concerned about side effects of high dosage

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2004
Answered : 1845 Questions
Question
I am 30 Years Old male and I am suffering from psychogenic ED. Cialis 10mg doesnt works for me. I want to use Cialis 20mg,till i get my confidence back. and get the resolution to this problem.But my concern here is regarding the dosage.

But I am concerned about the side effects. Does cialis 20mg has more side effects than cialis 10mg? I have read on the internet ,that cialis has the same side effects irrespective of the dosage? And Cialis rarely has any side effects.

I want you to please address my concern regarding the side effects of cialis. Hope you understand.
Posted Thu, 13 Sep 2012 in Medicines and Side Effects
 
 
Answered by Dr. Ashish Mittal 2 hours later
Hello,
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Erectile dysfunction can be a result of a psychological or physical problem.

Psychological causes: Most common cause in young patients. These include performance anxiety, emotional weakness, inferiority complex, stress, marital or relationship problems, low mood, feelings of guilt, and the effects of a past sexual and emotional trauma. Men with psychological problem usually have normal nocturnal erections and erections upon awakening (like in your case), whereas men with physical problem often do not.

Physical causes: Include neurological disorders, alcoholism, drug abuse, hormonal imbalances, diabetes, hypertension, blood vessel disease and chronic diseases.

What I can understand from your query is that you are not able to have erection which is required for intercourse inspite of normal testosterone and penile doppler. You are 30 years of age and at this age, any difficulty in getting or maintain an erection is due to psychological reasons in most of the cases. I hope you are not taking any alcohol or smoking as sometimes these can also cause erectile dysfunction.

The commonly prescribed drug by the doctors is sildenafil (Viagra) or Tadalafil (Cialis), which causes erections to be stronger and long lasting. It is important to rule out medical conditions specially related to cardiovascular system before starting such treatment. Both of these medicines have excellent result in physical causes of erectile dysfunction. First for treatment you should not depend only on Cialis.

I will describe some simple measures which you can incorporate and these should help you:
-First of all, quit smoking and alcohol (if you are taking any)
-indulge in physical exercise and eat a healthy diet
-Have faith in yourself and do not take any stress. You can talk to your partner openly and indulge in plenty of foreplay before sex.
-Exercise, particularly aerobic exercise is very effective.

We need to rule out certain medical conditions. These include diabetes, high blood pressure, heart or thyroid conditions, poor circulation, penile venous incompetency and neurological causes. For that comprehensive evaluation and tests, help of other specialist may also needed.

Apart from that in person examination by psychiatrist may be necessary in your case to identify and treat psychological cause of ED.

As you are in Gurgaon, you can visit me personally also after taking my address from XXXXXXX in Columbia Asia Hospital.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Regards,
Above answer was peer-reviewed by
 
Follow-up: Have psychogenic ED. Cialis ineffective. Concerned about side effects of high dosage 2 hours later
hi doctor

I have gone through all of the tests and all tests are perfectly fine.I am not into any stable relationship and i have completely lost self confidence. For the past 2 years i am living lonely and miserable life due to this problem. Cialis 20mg works fine for me.

I dont smoke and dont drink. My all the tests(including liver,kidney ,thyroid and heart ) are perfectly fine.

I would like to mention that i dint faced any problems initially with my girl friend with whom i had sex many times.

I dont take any antidepressants. I would like to take cialis 20mg and go ahead for any relation. Hope i am clear. Please advice..
 
 
Answered by Dr. Ashish Mittal 16 hours later
Hello again,

Thanks for follow up

Following steps will help you:
-In person Cognitive behavior therapy and supportive therapy from psychotherapist for lost self confidence.
-indulge in physical aerobic exercise and eat a healthy diet
-If you tolerated cialis 10mg well without improvement in erection then you can try take cialis 20mg after prescription from physician.

Please accept my answer in case there are no further queries and recommend XXXXXXX services to your friends too if you have found it helpful.

Wish you good health.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Have psychogenic ED. Cialis ineffective. Concerned about side effects of high dosage 2 days later
Thanks doctor for your advice. Again i am going to see my physician this week regarding prescription of cialis 20mg.

But i am sorry to say that my single answer is still unanswered yet. hope you understand.

I would again like to mention my question:-

Does Cialis 20mg has more side effects than cialis 10mg? As per my understanding ,cialis has same side effects irrespetive of the dosage. I am concerned about side effects of high dosage of cialis.

Please answer this and i'll close the discussion.

thanks
 
 
Answered by Dr. Ashish Mittal 7 hours later
Hello again,

Thanks for follow up

Effective dose of cialis is 10 to 20 mg. It is usual to give 20 mg dose if patient do not get benefit with 10 mg. 20 mg cialis is not high dose and can be given if patient do not have cardiovascular problem.

But we can not advice medicine directly here due to ethical reasons, so prescription is must.

Please accept my answer in case there are no further queries and recommend XXXXXXX services to your friends too if you have found it helpful.

Wish you good health.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor